MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE4 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE4 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5526B400
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding instability involving a triathlon baseplate was reported.Medical review of the provided medical records confirms malposition of the baseplate.Method & results: -device evaluation and results: not performed as the baseplate was not returned, it remains implanted.-medical records received and evaluation: the medical review indicated femoral component malposition in posterior position plus excessive distal femoral bone resection in combination with baseplate malposition in excessive posterior slope of 11° has contributed to complex and global knee instability with pain symptoms requiring revision.-device history review: dhr review for the reported lot determined that the device was manufactured and packed to specification.-complaint history review: complaint history review confirmed that there have been no other similar events for the reported lot.Conclusions: a review of the provided medical records by a clinical consultant indicated the medical review indicated femoral component malposition in posterior position plus excessive distal femoral bone resection in combination with baseplate malposition in excessive posterior slope of 11° has contributed to complex and global knee instability with pain symptoms requiring revision.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient visit out clinic with pain and instability.Update: based on the medical review the femoral component malposition in posterior position plus excessive distal femoral bone resection in combination with baseplate malposition in excessive posterior slope of 11° has contributed to complex and global knee instability with pain symptoms requiring revision.

Brand Name
TRIATHLON PRIM BEAD PA SZE4 BP
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7406184
Report Number0002249697-2018-01050
Device Sequence Number1252057
Product Code MBH
UDI-Device Identifier07613327041354
UDI-Public07613327041354
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number5526B400
Device Lot NumberAKX7T
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2018
Initial Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR